Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 19, 2012, 3:19 AM CDT for Midland County, Upton County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 3:19 AM CDT (08:19 UTC)
- Expired
- Mar 19, 2012, 4:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Midland County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 4:20 AM CDT | HAIL 1.75 | Greenwood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:50 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
125 WUUS54 KMAF 190819 SVRMAF TXC329-461-190915- /O.NEW.KMAF.SV.W.0012.120319T0819Z-120319T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 AM CDT MON MAR 19 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MIDLAND COUNTY IN WEST TEXAS... NORTH CENTRAL UPTON COUNTY IN WEST TEXAS... * UNTIL 415 AM CDT * AT 312 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24 MILES SOUTH OF COTTON FLAT...OR 17 MILES NORTHEAST OF CRANE... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... COTTON FLAT... VALLEY VIEW... GREENWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. && LAT...LON 3208 10200 3208 10178 3155 10212 3155 10225 TIME...MOT...LOC 0819Z 209DEG 37KT 3166 10215 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:44 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 12:44 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 AM CDT MON MAR 19 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS JUST NORTHWEST OF KMAF
MAY CLIP KMAF WITH MVFR CONDITIONS IN TSRA IN THE 06Z TO 07Z TIME
FRAME. ONCE THIS LINE MOVES THROUGH EAST OF KMAF WINDS WILL BE
SOUTHWEST TO NORTHWEST AT 10 TO 20 MPH THE REMAINDER OF THE NIGHT
AT MOST TERMINALS. WILL CARRY PREVAILING MVFR VISIBILITIES IN BLDU
AT KCNM THROUGH 09Z BUT VFR CONDITIONS SHOULD OTHERWISE PREVAIL AT
ALL THE TERMINALS THE REMAINDER OF TONIGHT THROUGH MONDAY MORNING.
WEST WINDS SHOULD INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 BY 18Z
MONDAY AT THE TERMINALS. STRONGEST WINDS MONDAY AFTERNOON WILL BE
AT KCNM WITH A TEMPO 25035G45KT IN THE 18Z TO 22Z TIME FRAME.
WILL ALSO INCLUDE TEMPO MVFR VISIBILITY IN BLDU AT KCNM THAT SAME
TIME PERIOD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&
12Hazardous weather outlook, Mar 18, 9:49 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 949 PM CDT SUN MAR 18 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 949 PM CDT SUN MAR 18 2012 /849 PM MDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A HOBBS TO MARATHON LINE. IF STORMS DEVELOP A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM CDT MONDAY FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE LATE TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 18, 10:41 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1041 PM CDT SUN MAR 18 2012 TXZ067-068-190445- CRANE-WARD- 1041 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN WARD AND NORTHWESTERN CRANE COUNTIES UNTIL 1145 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTH OF PYOTE TO 11 MILES SOUTHWEST OF PYOTE AT 1041 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
Special weather statement, Mar 18, 11:19 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1119 PM CDT SUN MAR 18 2012 TXZ045-046-050-190500- DAWSON-GAINES-ANDREWS- 1119 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING ANDREWS...EASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL MIDNIGHT CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTH OF SEAGRAVES TO 8 MILES SOUTHEAST OF FRANKEL CITY AT 1119 PM CDT... MOVING EAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Special weather statement, Mar 18, 11:57 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1157 PM CDT SUN MAR 18 2012 TXZ045-046-050-051-190600- DAWSON-GAINES-MARTIN-ANDREWS- 1157 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING DAWSON...EASTERN ANDREWS...EASTERN GAINES AND WESTERN MARTIN COUNTIES UNTIL 100 AM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ASHMORE TO 10 MILES SOUTH OF ANDREWS AT 1157 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Special weather statement, Mar 19, 1:25 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 AM CDT MON MAR 19 2012 TXZ051-052-062-190715- HOWARD-MARTIN-MIDLAND- 125 AM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING MARTIN...NORTH CENTRAL MIDLAND AND WEST CENTRAL HOWARD COUNTIES UNTIL 215 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF COURTNEY AT 125 AM CDT...MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Local storm report, Mar 19, 2:09 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL LENORAH 32.31N 101.88W
03/19/2012 E2.00 INCH MARTIN TX CO-OP OBSERVER
PEA SIZE TO 2 INCHES COVERING THE GROUND.
&&
DHSpecial weather statement, Mar 19, 3:06 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CDT MON MAR 19 2012 TXZ062-063-069-190845- GLASSCOCK-MIDLAND-UPTON- 306 AM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING MIDLAND...NORTHWESTERN GLASSCOCK AND NORTHWESTERN UPTON COUNTIES UNTIL 345 AM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 25 MILES SOUTH OF COTTON FLAT TO 33 MILES SOUTH OF COTTON FLAT AT 307 AM CDT...MOVING NORTHEAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| Mar 18, 10:29 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 61 min |
| Mar 18, 11:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 63 min |
| Mar 18, 11:47 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Mar 19, 1:41 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 64 min |
| Mar 19, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 66 min |
| Mar 19, 2:45 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 39 min |
| Mar 19, 3:21 AM CDT | Wind Advisory | MAF | Loving, Ward, Winkler | 16 hr |
| Mar 19, 3:46 AM CDT | Tornado Warning | MAF | Glasscock, Midland | 29 min |
| Mar 19, 4:14 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 61 min |
| Mar 19, 4:47 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Mar 19, 5:22 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 53 min |
| Mar 19, 5:50 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.